Year : 2012 | Volume
: 16 | Issue : 1 | Page : 102--104
Does hypoglycemia cause cardiovascular events?
Sandeep Chopra, Aditya Kewal
Department of Cardiology, Christian Medical College and Hospital, Ludhiana, Punjab, India
Hypoglycemia is a very common side effect of insulin therapy and, to a lesser extent, of treatment with oral hypoglycemic agents. Severe hypoglycemia can precipitate adverse cardiovascular outcomes such as myocardial ischemia and cardiac arrhythmia. These are mainly secondary to autonomic activation which results in hemodynamic changes, vasoconstriction and rise in intravascular coagulability and viscosity.
Department of Cardiology, Christian Medical College and Hospital, Ludhiana, Punjab
|How to cite this article:|
Chopra S, Kewal A. Does hypoglycemia cause cardiovascular events?.Indian J Endocr Metab 2012;16:102-104
|How to cite this URL:|
Chopra S, Kewal A. Does hypoglycemia cause cardiovascular events?. Indian J Endocr Metab [serial online] 2012 [cited 2020 Apr 6 ];16:102-104
Available from: http://www.ijem.in/article.asp?issn=2230-8210;year=2012;volume=16;issue=1;spage=102;epage=104;aulast=Chopra;type=0